MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C229TU
Health Effect - Clinical Codes Pain (1994); Vascular Dissection (3160)
Date of Event 01/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v nmc3737c182tu, serial/lot #: (b)(4), ubd: 31-aug-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant navion stent grafts were implanted in the endovascular treatment of a type b aortic dissection.The patient had presented two days prior with the dissection and right leg ischemia.It was reported on the date of the ct, the patient was diagnosed with a type a aortic dissection.The patient had complaints of back pain for a couple of weeks and had severe chest pain on the day of the ct.The patient was taken to operating room where a surgical repair of the dissection was performed.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion; the reported type a dissection was confirmed on the film provided; however, the cause of the event could not be determined.Lack of pre-implant ct¿s did not provide opportunity for more in depth analysis of the patient¿s dissection anatomy pre-treatment.Analysis of the returned films did not reveal any anatomical characteristics or stent graft issues that may have contributed to the reported dissection.It is possible that unknown patient co-morbidities may have been a factor in the occurrence of the retrograde type a dissection.It is also unknown if the interaction of the stent grafts implanted into a patient with a type b thoracic dissection may have contributed to the type a dissection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11337001
Report Number9612164-2021-00673
Device Sequence Number14339001
Product Code MIH
UDI-Device Identifier00763000260484
UDI-Public00763000260484
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2022
Device Model NumberVNMF3737C229TU
Device Catalogue NumberVNMF3737C229TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR